MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V432P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the wire basket broke during an emergency lithotripsy procedure.The basket broke the stone, but the control cable was cut approximately 10 centimeters from the basket.There was no impact to the patients' health and the distal part of the basket was recovered with a snare.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Although the subject device was not returned for evaluation, it was confirmed through attached pictures that the operating wire was broken at brazed part.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the wire basket broke occurred due to the loads exceeding its strength capacity by factors such as the size, hardness, and shape of the calculus.However, the subject device was not returned, and the root cause of the suggested event could not be determined.The event can be detected/prevented by following the instructions for use which state: "before use, thoroughly review the instruction manuals for this instrument and the lithotripter (bml-110a-1) to determine the proper method of use.Using the instrument and lithotriptor without thoroughly reviewing their manuals could cause patient injury." "do not use this instrument if the target calculus is found to be impossible to retrieve through preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation.Do not use this instrument to grasp multiple calculi at one time.Doing so may make it impossible to remove the basket (with calculi engaged) from the patient." "use this instrument with a hospitalization plan ready and the understanding that, if the calculus is too hard to be crushed by the lithotriptor (bml-110a-1), the instrument may become irreversibly damaged and open surgery may have to take place in order to remove the calculus."when using the bml-110a-1 mechanical lithotriptor, there is a possibility that the basket could become damaged as shown in section10.8, ¿emergency treatment¿.Use the bml-110a-1 with the understanding that the basket could become damaged and open surgery may have to be performed." 'repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection." "when using the bml-110a-1, do not withdraw the tube of this instrument from the endoscope while the endoscope is inserted into the patient body.If the endoscope is withdrawn from the patient body, after the tube of this instrument is withdrawn from the endoscope which is still in the patient body, (i.E., if the endoscope is withdrawn from the patient body while the only operation wire of this instrument is still in the endoscope), the forceps elevator of the endoscope contacts the operation wire of this instrument during the withdrawal of the endoscope, and may kink the wire.The kink of the operation wire may make it impossible that the distal end of the coil sheath of the bml-110a-1 is inserted into the patient body over the operation wire till the distal end reaches the target calculus, and enable the bml-110a-1 to function.When using the bml-110a-1, either withdraw the tube together with the endoscope from the patient body, or withdraw the tube of this instrument from the patient body after withdrawing the endoscope from the patient body.Then, insert the coil sheath of bml-110a-1 into the patient body over the operation wire of this instrument." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19316996
Report Number9614641-2024-01092
Device Sequence Number7659049
Product Code OCZ
UDI-Device Identifier04953170244063
UDI-Public04953170244063
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V432P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown